Alert archive / Wisconsin / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jul 15, 1999, 4:20 AM CDT for Florence County, Forest County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 1999, 4:20 AM CDT (09:20 UTC)
- Expired
- Jul 15, 1999, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Florence County, WI, Forest County, WI
The radar
The Marquette radar (KMQT), 117 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 150923 FFWGRB WIC037-041-151215- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 420 AM CDT THU JUL 15 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD WARNING FOR... FLORENCE COUNTY IN NORTHEAST WISCONSIN NORTHERN FOREST COUNTY IN NORTHEAST WISCONSIN UNTIL 7:15 AM CDT THUNDERSTORMS WITH VERY HEAVY RAIN DROPPED BETWEEN 4 AND 6 INCHES OF RAIN OVER PARTS OF FLORENCE AND FOREST COUNTIES BETWEEN 11:00 PM WEDNESDAY NIGHT AND 3:00 AM THIS MORNING. THE WISCONSIN ELECTRIC POWER COMPANY REPORTED RAINFALL AMOUNTS OF 5.1 INCHES AT THE PINE RIVER DAM 7 MILES SOUTH OF FLORENCE, AND 3 INCHES OF RAIN AT THE BRULE DAM JUST NORTH OF FLORENCE. THIS HEAVY RAINFALL RESULTED IN SIGNIFICANT FLASH FLOODING ACROSS NORTHERN FOREST AND FLORENCE COUNTIES. THE RAIN HAS ENDED, HOWEVER, SIGNIFICANT FLOODING CONTINUES ACROSS THE WARNING AREA. HIGHWAY 70 REMAINS CLOSED FROM NEAR FLORENCE, WESTWARD TO NEAR ALVIN. HIGHWAY 101 IS CLOSED FROM ARMSTRONG CREEK TO FLORENCE. WATER CONTINUES TO RUN ACROSS THESE HIGHWAYS AND NUMEROUS WASHOUTS HAVE BEEN REPORTED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO G<REAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. DC/TSK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:45 AM CDT, 35 minutes earlier.
Area forecast discussion, Jul 15, 3:45 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT THU JUL 15 1999 TSTMS FINALLY ON THE WANE ACROSS FAR NC/NE WI...WHERE SOME VERY SIGNIFICANT FLASH FLOODING HAS OCCURRED. WITH H5 S/W TROF SHIFTING EAST OF THE REGION AND A WEAKENING LLJ...EXPECT THIS TREND TO CONTINUE. WILL EYE UP RADAR ONE MORE TIME JUST BEFORE ZFP ISSUANCE...AND ADJUST PRECIP WORDING ACCORDINGLY. AFTER THE EARLY MORNING CONVECTION ENDS... WILL RUN WITH A DRY FCST FOR THE REST OF THE DAY. ALTHOUGH MODELS HINT AT A BOUNDARY LINGERING ACROSS THE FAR NORTH...CURRENT FEELING IS THAT THE FRONT WILL LIFT NORTH INTO THE U.P. AND NORTHERN WI WILL GET CAPPED OFF IN THE WARM SECTOR. NEXT PRECIP CHC OCCURS WITH THE APPROACH OF A WK S/W TROF AND INCREASING LLJ ACROSS THE NW THIRD OF GRB CWA LT TONIGHT. A SLOW MOVG COLD FRONT WILL SAG SOUTHEAST ACROSS THE REGION ON FRIDAY...BRINGING A CHC OF TSTMS TO THE ENTIRE FA. EXPECT TEMPS TO MAX OUT IN THE UPPER 80S OR LOWER 90S ACROSS MOST OF THE CWA THIS AFTERNOON...WITH ONLY SLIGHTLY COOLER READINGS EXPECTED ON FRIDAY. OVERALL...MOS GUIDANCE LOOKS DECENT. COORD WITH MQT. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:11 AM CDT | Flash Flood Warning | GRB | Florence, Forest | 3 hr |
Nearby
Flash Flood Warnings in Wisconsin, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.